I am really wanting to quit smoking... again! About 2.5 years ago, I had quit cold turkey and stayed quit for about 7-8 months but then, hanging out with friends, drinking, you know the drill... I picked up cigs again and then just kept on it.. I was so mad at myself! But now, its time once again to quit and this time... for GOOD!
My mother died of Lung Cancer and I really dont want to die that way.
My dr has prescribed me Chantix and I havent picked up the prescription as of yet (waiting until after jan 1st because my insurance is going to be covering it next yr which they dont as of now)
Sooo... my problem is.. I am scared to take the Chantix. I read a few things that has made me a little hesitent. I have had some bad reactions to meds in the past which makes me not quick to pop a pill I am not familiar with and with this drug being soooo new, it makes me nervous.
I quit cold turkey once before and i remember the worst part was the furst 3 weeks... after that, it was a breeze.
Should I try cold turkey again and see how well I do or should I get the chantix and just give it a try?
I get scared of having increased anxiety... I have xanax now for that as needed but am hoping I dont need to use it much through this process.
I also take a cholestrol pill and i have herniated disks in my back and arthritis in both kness and take lortab for pain daily.
I am afraid of adding another drug to my life.
Any feed back from users and non users of chantix would be awesome!
hello, and welcome to the board.....so sorry about your mom, that is one reason i want to quit, lung cancer i definitely don't want. i am 57 and a smoker of 42 yrs(hate to admit that) i did go off and on the chantix for about 2 mos. hubby is still smoking so i would grab 1 or 2 a day from him, some days i was fine w/out the cigs.
the chantix was fine for me along with my other meds (i take about 16 meds a day) because i am physically disabled. i had alot of stomach problems on it, but i stuck it out. if hubby had quit smoking too, i might have stayed quit(i'll never know) but it was way too hard for me with him smoking, and having cigs so near to me. i would definitely give the chantix a green light though! i think it is a wonder drug, really.
my quit date again is new years day....using commit losenges this time, and yes, hubby is still smoking! but, i really need to do this for my health, so need to muster up courage and will power! i really hope you can quit for good!...merry christmas.....bevann
I did not have any side effects from using Chantix, but I see why you may be hesitant. It did help me, I stayed on it for only 1 month(hate taking pills) and that was enough. Maybe 1 month for you would work too since you did it cold turkey before.
Good luck on your quit-go for it and don't be anxious-you are doing a great thing for your body!!
DO NOT TAKE THIS MEDICATION!!! this medication is danagerous and the medical profession needs to take a quick look at it before alot of people have complications for the rest of their lives. i quit smoking but i should have used the patches like my husband. i'm a 61 year old woman with no medical problems other than a low thyroid. i started chantix in sept & took it until around the first of december. i took only half of the specified dose. i even cut it down to a quarter the last 2 weeks. i was manic while on it, then when i came off all i wanted to do is cry. thankfully my doctor told me alot of people get really depressed so i knew what was happening to me. i am probably the most even person mentally that you would ever find, at least i was before this drug. but now i have the flu-which i think i got because my batteries were drained-& i am going to the doctor tomorrow. at that time i am going to tell her to not prescribe the drug to anyone else. hopefully i can help someone not feel the way i'm feeling. i truly think that when my flu is better my mental attitude will be too but i've NEVER felt this way emotionally. DO NOT TAKE THIS MEDICINE!!!!!!!!!
The worst headache I have ever had in my life started within days of starting Chantix. My husband started it too and he got so aggressive and even talked of shooting himself. Needless to say we both quit the Chantix. Other side effects we suffered were insomnia, constipation, tired all the time and very weird dreams. I am allergic to the patch, so I am just going to wean myself off the cigarettes thru will power and finding something productive to do when I reach for a cigarette. Has anyone else had a severe headache with this drug?
Many people have been very successful using Chantix. But, I also read that several do have side effects that are not good! Headaches, weird dreams(not bad, just vivid),upset stomach, and depression. It sounds like you and your husband are not good candidates for Chantix. Remember 3 days and nic is out of your system. After that it's your will and determination that will get you through. Eat, drink lots of water, find a project,clean house,rest,exercise, whatever it takes to not smoke. Good luck!!!
I've been around these boards for a few years now and I noticed that the majority not to say all of the people who have a REALLY bad time with chantix seem to be men as far as rage and manic type behavior. If it were me and I already had issues with depression I'd skip it after all that's been posted here. I did it cold turkey you remember that the worst part is the first few days but then it's managable. I say if you can do without any drugs to help you go for it but there's also no shame in needing some assistance.The end poitn is what matters and that's quittin again..